MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION DESTINATION PERIPHERAL GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION DESTINATION PERIPHERAL GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot number combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the involved destination device introducer was withdrew when the operator had major difficulties despite the implementation a rigid guide to facilitate the removal.A significant elongation was noted on the device which frayed at the level of the skeleton metal, and which ended up breaking in the patient's artery.Clinical consequences and status of the patient involved was need for a conversion to have open surgery by approaching the scarpa on the right.Simple follow-up actions taken for the patient in relation to the dm.The tip of the introducer with the entire metal skeleton was removed without difficulty with forceps.The patient condition was not harmed.
 
Additional Manufacturer Narrative
This report is being submitted as follow-up no.2 to provide the device return date in section d9, to update section h3 and to provide the completed investigation results.One 6fr destination sheath was returned for assessment.The sheath was separated 23.3cm from the sheath tip, with the inner coil unraveled and exposed.The sheath was kinked 4cm from the sheath tip.Mechanical deformation was present throughout the entire proximal half of the sheath.The complaint can be confirmed for sheath separation based on the state of the sheath.The exact root cause of the sheath separation could not be determined.According to the complaint description, the likely root cause of the sheath separation was that it became stuck in the patient's artery and the user continued to forcible remove the sheath despite resistance.Review of device history record (dhr) showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the design failure mode and effects analysis (dfmea).
 
Additional Manufacturer Narrative
This report is being submitted as follow-up no.1 to provide the completed investigation results.The actual device has not been returned; therefore, an evaluation of the actual device was unable to be conducted.When the device is returned the complaint will be reopened.H6: investigation findings: code 3211 is based upon the complaint description and investigation of the image provide; code 3221 is based upon no device return.H6: investigation conclusions: code 44 is based upon the complaint description and investigation of the image provide; code 4315 is based upon no device return.The complaint can be confirmed for sheath separation based on the state of the sheath in the image provided.The exact root cause of the sheath separation could not be determined.According to the complaint description, the likely root cause of the sheath separation was that it became stuck in the patient's artery and the user continued to forcible remove the sheath despite resistance.Review of device history record (dhr) showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the design failure mode and effects analysis (dfmea).

Brand Name
DESTINATION PERIPHERAL GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
950 elkton blvd.
elkton, MD 21921
6402040886
MDR Report Key15971696
Report Number1118880-2022-00091
Device Sequence Number6059660
Product Code DYB
UDI-Device Identifier50389701007781
UDI-Public00389701007786
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K172995
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2024
Device Model NumberN/A
Device Catalogue NumberRSP01
Device Lot Number0000136308
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2022
Supplement Date Received by Manufacturer01/06/2023
02/24/2023
Initial Report FDA Received Date12/13/2022
Supplement Report FDA Received Date01/10/2023
03/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown